Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 25, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Apr 24, 2006, 7:57 AM EDT for Berks County, Chester County, Pennsylvania. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2006, 7:57 AM EDT (11:57 UTC)
- Expired
- Apr 24, 2006, 8:37 AM EDT
- In force
- 40 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
Counties Berks County, PA, Chester County, PA
The radar
The Philadelphia radar (KDIX), 135 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 12.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPHI 241158 SVRPHI PAC011-029-241245- /O.NEW.KPHI.SV.W.0025.060424T1157Z-060424T1245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 757 AM EDT MON APR 24 2006 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BERKS COUNTY IN EASTERN PENNSYLVANIA NORTH CENTRAL CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA * UNTIL 845 AM EDT * AT 754 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF HONEY BROOK...OR ABOUT 14 MILES SOUTHWEST OF READING...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HONEY BROOK BY 810 AM EDT ELVERSON BY 815 AM EDT BIRDSBORO BY 820 AM EDT DOWNINGTOWN BY 830 AM EDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4024 7616 4006 7617 3996 7568 4030 7572 $$ IOVINO
1 follow-up statement
000 WWUS51 KPHI 241237 SVSPHI SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 834 AM EDT MON APR 24 2006 PAC011-029-241244- /O.CAN.KPHI.SV.W.0025.000000T0000Z-060424T1245Z/ CHESTER PA-BERKS PA- 834 AM EDT MON APR 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BERKS AND NORTH CENTRAL CHESTER COUNTIES IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...HOWEVER THERE ARE STILL THUNDERSTORMS IN THE AREA. LAT...LON 4024 7616 4006 7617 3996 7568 4030 7572 $$ ROBERTSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:34 AM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 24, 4:34 AM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 434 AM EDT MON APR 24 2006 .SHORT TERM /TODAY THROUGH WEDNESDAY/... THE UPPER LOW OVER THE NORTHEAST IS KEEPING US FAIRLY BUSY WITH PLENTY OF OVERNIGHT SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION. SOME SVR STORMS MOVED ACROSS THE DELMARVA AND SRN NJ WITH LARGE HAIL BEING THE MAIN FACTOR. EVEN AT THE TIME OF THE AFD STORMS STILL CLOSE TO SVR WITH HAIL JUST TO THE NW OF THE REGION. THE MAIN S/W THAT IS CONTRIBUTING TO THE CONVECTIVE WEATHER WILL SWING ACROSS OUR AREA THIS MORNING. ONCE THAT HAPPENS, A WESTERLY FLOW WILL INCREASE ACROSS THE AREA TODAY AND IT SHOULD BECOME DRIER. I HAVE LEFT AREAS OF FOG IN THE MORNING FCST AS THERE IS A WIDE RANGE OF VSBYS ACROSS THE AREA. SHOWERS AND ISOLATED THUNDERSTORMS WILL BE SCATTERED ACROSS MOST AREAS THIS MORNING, BUT MORE CONCENTRATED CLOSER TO THE UPPER LOW TO THE NORTH, WHERE POPS WILL BE IN THE LOW LIKELY CATEGORY. A FEW SHOWERS MAY LINGER UP NORTH INTO THE EARLY AFTERNOON. CONDITIONS WILL BE MAINLY CLEAR AND COOL TONIGHT. I ADDED SOME PATCHY FOG IN THE FCST AS THERE WILL STILL BE PLENTY OF MOISTURE AROUND FROM THE PREVIOUS RAINS. IN COLLABORATION WITH SURROUNDING OFFICES, I SPED UP THE TIMING OF THE PRECIP FOR TUESDAY. THE GFS IS SHOWING A COLD FRONT MOVING ACROSS THE AREA DURING THE AFTERNOON WITH A LOW FORMING ALONG IT AND MOVING JUST TO OUR SOUTH. MUCH OF THE PRECIP WILL PROBABLY BE IN THE AFTERNOON AND EARLY EVENING. I DIDNT MAKE TOO MANY CHANGES BEYOND TUESDAY THOUGH. ONCE THE COLD FRONT PASSES TUE NIGHT A HIGH WILL BUILD IN AND PROVIDE PLEASANT AND COOL WEATHER FOR WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE EXTENDED DISCUSSION FROM THE AFD FROM SUNDAY IS BELOW. HIGH PRESSURE IS FORECAST TO BUILD DOWN INTO OUR REGION FOR THE SECOND HALF OF THE WEEK WITH DRY WEATHER AND NEAR SEASONABLE TEMPS. A MID LEVEL LOW IS EXPECTED TO DROP DOWN INTO THE GREAT LAKES AND THE OHIO RIVER VALLEY DURING NEXT WEEKEND, BRINGING OUR REGION AN INCREASE IN CLOUD COVER ALONG WITH AN INCREASING CHANCE FOR PRECIP. && .AVIATION... QUITE THE VARIETY OF WEATHER ACROSS THE REGION TONIGHT. DENSE FOG HAS MOVED IN ON AN EASTERLY FLOW OFF THE OCEAN HAS INVADED THE NORTHERN AREAS AND INTO KTTN AND KABE. THUNDERSTORMS DIDNT GIVE UP OVERNIGHT AND CONTINUED TO FIRE ACROSS MD/DE AND SRN NJ AND HAVE AFFECTED KILG AND KMIV AND GETTING CLOSE TO KACY. LOOKS LIKE -SHRA/-TSRA AND AREAS OF FOG (LOCALLY DENSE) WILL CONTINUE UNTIL S/W MOVING ACROSS PA MOVES BY THIS MORNING. WX CONDITIONS SHOULD IMPROVE LATE THIS MORNING FROM WEST TO EAST AS WESTERLY WINDS MOVE IN AND LOW LEVEL DRYING OCCURS. && .MARINE... SMALL CRAFT CRITERIA SEAS CONTINUE ACROSS THE NJ/DE COASTS THIS MORNING AND I WILL CONTINUE THE SCA FLAG INTO THE EARLY AFTERNOON. THE SEAS SHOULD GRADUALLY DIMINISH TODAY AS THE WINDS WILL NOT BE TOO STRONG. THE SE TO S WINDS OVER THE WATERS EARLY TODAY WILL SHIFT AROUND TO W BY THE AFTERNOON AND SPEEDS WILL INCREASE TO BETWEEN 10 AND 15 KTS. SCA CRITERIA WINDS ARE AGAIN POSSIBLE TUE INTO WED AS THE NEXT SYSTEM APPROACHES. GUIDANCE FOR TUE NIGHT AND WED MAY BE A BIT LOW WITH SEAS ONLY GOING TO 4 FT AT 44009 AND 5 FT (FOR A FEW HOURS) AT 44025. MY FCST TACKED ABOUT 1 FT TO THESE VALUES. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ450>455 UNTIL 2 PM MONDAY. && SHORT TERM...OHARA LONG TERM...IOVINO AVIATION...OHARA MARINE...OHARA
Hazardous weather outlook, Apr 24, 5:13 AM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 513 AM EDT MON APR 24 2006 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-250915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 513 AM EDT MON APR 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE ACROSS THE REGION THIS MORNING AS A WEATHER DISTURBANCE CROSSES THE REGION. ITS POSSIBLE THAT A FEW OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS OR LARGE HAIL. PLEASE MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR ANY STATEMENTS OR WARNINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE PHONE IN ANY REPORTS OF HAIL OR STRONG WINDS TODAY. OHARA
In the hours before
Local storm report, Apr 24, 5:37 AM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
537 AM EDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM HAIL 10 SSW HONEY BROOK 39.96N 75.98W
04/24/2006 E0.88 INCH CHESTER PA TRAINED SPOTTER
&&
MPDLocal storm report, Apr 24, 5:43 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
543 AM EDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM HAIL 2 W COATESVILLE 39.98N 75.86W
04/24/2006 M1.00 INCH CHESTER PA CO-OP OBSERVER
COVERING THE GROUND
&&
OHARASpecial weather statement, Apr 24, 6:28 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 628 AM EDT MON APR 24 2006 NJZ001-007>010-012>015-017>020-026-027-PAZ069-241230- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK... TRENTON...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...LONG BEACH ISLAND... WHARTON STATE FOREST...DOYLESTOWN 628 AM EDT MON APR 24 2006 ...A LINE OF THUNDERSTORMS MOVING ACROSS THE REGION... NATIONAL WEATHER SERVICE RADAR SHOWED THAT A LINE OF THUNDERSTORMS WITH HEAVY DOWNPOURS, DANGEROUS CLOUD TO GROUND LIGHTNING, SMALL HAIL AND SOME GUSTY WINDS WILL MOVE OUT OF PENNSYLVANIA AND INTO NORTHERN AND CENTRAL NEW JERSEY THROUGH THE MORNING RUSH HOUR. PEOPLE COMMUTING THIS MORNING SHOULD BE CAREFUL IF THEY ARE OVERTAKEN BY THUNDERSTORMS. VISIBILITIES MAY DROP TO NEAR ZERO IN HEAVY DOWNPOURS AND HAIL. MPD
Local storm report, Apr 24, 6:36 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
636 AM EDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 AM HAIL 5 NW KING OF PRUSSIA 40.15N 75.45W
04/24/2006 E0.75 INCH MONTGOMERY PA PUBLIC
&&
MPDLocal storm report, Apr 24, 7:14 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
714 AM EDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL 2 S BRYN MAWR 39.99N 75.32W
04/24/2006 E0.88 INCH DELAWARE PA PUBLIC
&&
MPDSpecial weather statement, Apr 24, 7:30 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 730 AM EDT MON APR 24 2006 PAZ060>062-067>071-241300- BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- INCLUDING THE CITIES OF...READING...ALLENTOWN...BETHLEHEM... EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA 730 AM EDT MON APR 24 2006 ...ANOTHER LINE OF THUNDERSTORMS MOVING INTO SOUTHEASTERN PENNSYLVANIA... AT 7:30 AM, ANOTHER LINE OF THUNDERSTORMS WAS MOVING EASTWARD FROM THE LOWER SUSQUEHANNA RIVER VALLEY. THE THUNDERSTORMS WILL MOVE ACROSS BERKS COUNTY, THE LEHIGH VALLEY AND SOUTHEASTERN PENNSYLVANIA BETWEEN NOW AND 9:00 AM. THE THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY RAIN, DANGEROUS CLOUD TO GROUND LIGHTNING, SMALL HAIL AND PERHAPS SOME GUSTY WINDS. IF YOU WILL BE OUT DRIVING THIS MORNING USE EXTRA CARE. YOUR VISIBILITY MAY DROP TO NEAR ZERO IN HEAVY DOWNPOURS AND HAIL. LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. IOVINO
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 4:22 AM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 53 min |
| Apr 24, 5:15 AM EDT | Severe Thunderstorm Warning | PHI | Chester | 60 min |
| Apr 24, 6:11 AM EDT | Severe Thunderstorm Warning | PHI | Delaware, Montgomery, Philadelphia | 64 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.